Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

My husband have nose bleed, please suggest remedy for his symptom

My husband have nose bleed.Hes taking warfarin is this one of the effect of the med hes taking ?
Fri, 11 Dec 2009
Report Abuse
Question is related to
Drug/Medication ,  
  User's Response
's  Response
Yes, please contact your doctor immediately. Bleeding from your GI tract (stool), your nose, and in your urine (bleeding from your gums can have multiple causes and is not lifethreatening) are common causes of supratherapeutic warfarin dosing. If he has been controlled on warfarin before and this is a recent occurance you should check the following: Have you been consuming more or less green leafy vegetables than you usually do? Foods high in VItamin K can interfere with the efficacy of warfarin. Has he consumed alcohol acutely? > 2 drinks Warfarin is composed of two epimers of the same drug, basically two versions of the same drug. One of the epimers is metabolized heavily by the liver and can be impeded by acute alcohol intake. Has he been taking any of the following? Aspirin, OTC pain medications (besides tylenol), Gingko Biloba, Garlic, higher doses of Vit C and Vit E (found in multivitamins) These medications can increase the risk of serious bleeds within the body. If you answered yes to any of the following it would be in your best interest to contact your doctor and tell him so. Warfarin has very personal dosing parameters and is maintainable with almost any lifestyle (save for binge drinking). Your next course of action is to return to your doctor, tell him that you are bleeding from your nose on a fairly regular basis and ask that he send out bloodwork for an INR. This is the study of the ability of the blood to clot and is used fairly exclusively for warfarin therapy. If he has been on the drug long I'm sure you are already familiar with it. Good luck and I hope you are well.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My husband just showed me what appears to be a reddish collection of mucus in his nose. It does also look like it could be a vein. When he blows his nose his nose bleeds. Is this something he should work out on his own or should he seek medical attention

doctor1 MD

I had a blow about 24 hours back on my face but I could not find the blow either on the nose or on the head. After blow bleeding from nose last for 3 to 4 minutes. And last 24 hours I have no sign/symptoms but now I have fever and head ace. What should I do now?

doctor1 MD

My girl friend has been getting nose bleeds every couple days for the last 2 weeks today she is complaining about feeling dizzy and she had another nose bleed we know she has allergies could that be the cause of these symptoms. Thank you if you can help

Recent questions on  Anticoagulant

doctor1 MD

Thank you. Can you tell me what it means when the results from a MRI Brain wo & w contrast result says "suggestion of diffuse narrowing of right P1 segment"? It also says small subdural hemorrhages along the cerebellar tentorium which aooears chronic

doctor1 MD

Sir my wife has mitral valve replacement surgery and take acetrom 3 mg daily. Her previous pregnancy test is positive . I want to know what is the risk of continuing it or abort it.

doctor1 MD

HELLO I HAD SUFFERED A STROKE IN 2016 AND WAS SUBSCRIBED CHLOPIDOGREL/PLAVIX ANTICOAGULANT WHICH I TAKE DAILY ONCE A DAY. NOW...............I WOULD LIKE TO KNOW IF I CAN TAKE IT EVERY OTHER DAY WITH NO PROBLEM. I BELIEVE TAKING IT DAILY IS MAKING...

doctor1 MD

Hi Doc,



I am 31 year old and a chronic DVT patient with Factor 5 laiden jene mutation. I am on warfarin 6 mg and folic aci for life long. My INR levels are maintained between 2-3 always and last month doplor showed near complete recanalisation. I did a complete health checkup last week and everything isallright. now i feel i am suffering and under treatment for from OCD and panic disorder due to fear of having a PE or cardiac arrest. please tell me is that possible to have or devlop clots when I am having anticoagulants. Thank you very much

doctor1 MD

My sister was taking Naproxyen to treat Phlebitous and also Dianette at the same time. As Dianette increases the risk of clots, should she have been taking Naproxyen to treat Phlebitous and should she have been taking Naproxyen and Dianette at the same time, or should she have been told to stop taking Dianette?

doctor1 MD

i am an indian female age 48, weight @ 87kg, am on anticoagulation therapy (warfarin & aspirin), history of asthma (on daily symbicot inhalation). Am not wheezing now but having difficulty in breathing frequently, walking, climbing stairs, etc. i had an ecg done days ago, shows enlargement of t wave, is it serious?

doctor1 MD

I am on blood thinners due to lupus anticoagulant syndrome and was just diagnosed with an irregular irregular heartbeat, last night I had horrible shooting pains that originated about where my armpit is and shot down my ribs and up to my shoulder, is it something serious? and today its a dull throb making my fingers feel like they are asleep